Forum:

Results 1 to 5 of 5

Thread: why are there still ovulation symptoms while on Pill?

  1. #1
    Junior Member Array
    Join Date
    Oct 2010
    Posts
    13

    Question why are there still ovulation symptoms while on Pill?


    I don't necessarily have a problem I am in need of help with but rather just an educational inquiry. I started using birth control pills for the first time a couple of weeks ago. My calendar shows that I was supposed to ovulate last night and I had been feeling light cramps a day or two before that; this morning I saw a little bit of blood in my panties and realize I am "spotting," something I'd never experienced before. Here is my question: if my birth control pill says it stops ovulation, why do I still experience ovulation symptoms like those light cramps and more-than-usual discharge? I've read that spotting during ovulation can occur to any woman regardless of whether she's on birth control or not but I figure mine has to be related to the fact that I'm intaking these new hormones every day that my body is still adjusting to, since I've never had spotting before this.

    So, did I ovulate?
    If yes, how did that happen if my Pill is supposed to prevent it and also can I trust the Pill's ability to create a hostile environment for sperm to be enough to protect me from pregnancy or does my ovulating now mean I'm at greater risk? Is that how birth control pills are supposed to work -- sometimes they both prevent ovulation while creating a hostile sperm environment and sometimes they only do one or the other but either way I'm still protected?
    If no, why did I experience ovulation symptoms as well as spotting?

    I've tried searching around online for all my questions regarding ovulation and birth control but can't seem to find any of the concrete conclusions that I'm hoping for, so I'd appreciate it if anyone with knowledge on this matter could reply. Thanks

    Just to note, I have used my Pill perfectly at the same time every day.

  2. #2
    VIP Member Array
    Join Date
    Oct 2011
    Posts
    39

    Default

    From my knowledge, it takes between two weeks to a month for birth control pills to be effective, so more than likely, you did ovulate. I take combination pills that thicken my uterus lining and stop ovulation, but even if they only did one of those things, I'd still be protected; if sperm can't get inside you, pregnancy isn't possible, and the same applies if you don't release any eggs. You're just better off taking pills that do both things because it eases your mind and reduces the chance of pregnancy. And you're right about spotting; it's totally normal and it shouldn't happen after your body gets used to the hormones. I wouldn't worry so much about it. After a few months, you'll have full protection of the pills. Just keep in mind that the only way to avoid pregnancy is to stay abstinent, because there have been reports of girls getting pregnant even while on the pill and using condoms. It's rare, but it can happen. As for the cramps, it just depends on your body. I still get them sometimes, and it sucks because you have to be careful about what pain killers you take along with the pill because other drugs can make them less effective. Anti-inflammatory pills like ibuprofen aren't supposed to have an affect on the pill, but I still worry about it.

  3. #3
    Junior Member Array
    Join Date
    Oct 2010
    Posts
    13

    Default

    Thanks for replying, pumpkinpieisgood! I appreciate it.

    I've also heard that it can take up to a month for the pills to work but that is only things I've read online -- my actual doctor told me that if I start them on the Sunday after my period then I'm protected from pregnancy right away so can have condom-less sex right away. My pill is the combination kind so I'm glad to hear you say that even if it only does one of those two things the woman is still protected. I'm old enough so that a pregnancy wouldn't be the absolute worst thing to happen to me but definitely something undesirable at this point in time!

    And thanks for the tip about Ibuprofen. That's definitely something I hadn't even considered until you brought it up -- very useful to know! You said you still get the cramps sometimes so I'm curious then, how long have you been on the pill?

  4. #4
    VIP Member Array
    Join Date
    Oct 2011
    Posts
    39

    Default

    Of course. (: I worry about this kind of thing a lot, and it's always comforting to get advice from people.

    I think that's what it says in my birth control pamphlets (I get a new one every time I buy a new pack). Either that, or it says to wait seven days...it depends on when you start. A lot of people just say to wait longer so that you're more used to the pills. If I got pregnant right now, I'd probably cry. Haha.

    I've been on the pill for almost a year; I started in October. It's funny, though. The periods we get now aren't real periods, they're just mock periods because of the hormones we're taking, so it's weird that I still get cramps. But I guess if I'm losing that much blood, I'm going to feel something...I don't even know what I'm saying. You can have periods and not ovulate because it's just the lining of your uterus shedding blood. I know why we still get periods on the pill, I just can't think of it right now and I probably sound ridiculous. It's midnight where I am and I'm tired.

  5. #5
    Silver Contributor 100+ Posts Array shoshannah's Avatar
    Join Date
    Nov 2010
    Posts
    230

    Default

    If it's a low-dose pill, you may be having breakthrough ovulation. The pill may still protect you by making your cervical mucus thick and altering your womb lining, but if you notice this in future cycles, you should tell your doctor so he can switch you to a higher-dose pill.

Similar Threads

  1. Replies: 8
    Last Post: 12-06-2011, 08:02 AM
  2. Pregnancy like symptoms after coming off the pill?
    By littlehorii in forum Birth Control
    Replies: 1
    Last Post: 10-21-2011, 02:22 PM
  3. On contraceptive pill to treat severe PMS symptoms
    By PinkRoxy in forum Mental Health
    Replies: 2
    Last Post: 10-11-2011, 02:29 PM
  4. Help - THe pill, pregnancy tests, ovulation
    By marie53 in forum Birth Control
    Replies: 1
    Last Post: 05-27-2009, 07:53 AM
  5. Ovulation Pains while on the Pill
    By Rachy19 in forum Birth Control
    Replies: 1
    Last Post: 05-11-2009, 06:52 AM

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media